Alert archive / Texas / River Flood Warnings in 2020
River Flood Warning 21, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Feb 12, 2020, 6:34 PM CST for Collin County, Texas. It took effect at Feb 13, 2020, 12:00 AM CST. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2020, 6:34 PM CST (00:34 UTC)
- In effect from
- Feb 13, 2020, 12:00 AM CST
- Expired
- Feb 13, 2020, 6:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Collin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 98 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork Trinity River at McKinney (MCKT2). The gauge peaked at 16.05 ft at Feb 13, 2020, 4:00 AM CST.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08059000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
976 WGUS44 KFWD 130034 FLWFWD BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 634 PM CST Wed Feb 12 2020 ...The National Weather Service in Fort Worth has issued a Flood Warning for the following areas in Texas... East Fork Trinity River At McKinney Affecting Collin County ...Forecast Flooding Changed from Minor to Moderate Severity for the following areas in Texas... Chambers Creek Near Rice Affecting Navarro County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC349-131233- /O.EXT.KFWD.FL.W.0018.000000T0000Z-200214T1500Z/ /RCET2.2.ER.200212T1737Z.200213T0600Z.200214T0300Z.NO/ 634 PM CST Wed Feb 12 2020 ...Observed flooding increased from Minor to Moderate severity... ...Forecast flooding increased from Minor to Moderate severity... The Flood Warning continues for The Chambers Creek Near Rice. * until Friday morning...Or until the warning is cancelled. * At 0600 PM Wednesday the stage was 27.20 feet. * Flood stage is 24.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to a crest near 28 feet by Thursday after midnight. The river should fall below flood stage Thursday night. * At 27 feet, Moderate out of bank flooding will occur along the creek. A few rural roads will be flooded. Minor lowland flooding is expected for farms and ranches downstream. && LAT...LON 3227 9656 3218 9638 3212 9648 3217 9663 $$ TXC085-131233- /O.NEW.KFWD.FL.W.0021.200213T0600Z-200214T0000Z/ /MCKT2.1.ER.200213T0600Z.200213T0600Z.200213T1200Z.NO/ 634 PM CST Wed Feb 12 2020 The National Weather Service in Fort Worth has issued a * Flood Warning for The East Fork Trinity River At McKinney. * from late tonight to Thursday evening...Or until the warning is cancelled. * At 0530 PM Wednesday the stage was 15.79 feet. * Flood stage is 16.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to near flood stage Thursday after midnight. * At 16 feet, Minor out of bank flooding will begin along the river. && LAT...LON 3325 9654 3316 9649 3315 9661 3323 9667 $$
2 follow-up statements
338 WGUS84 KFWD 131534 FLSFWD Flood Statement National Weather Service Fort Worth TX 934 AM CST Thu Feb 13 2020 ...The Flood Warning is cancelled for the following areas in Texas... Elm Fork Trinity River Near Carrollton Affecting Dallas County ...The Flood Warning continues for the following areas in Texas... East Fork Trinity River At McKinney Affecting Collin County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC113-131604- /O.CAN.KFWD.FL.W.0015.000000T0000Z-200213T1800Z/ /CART2.1.ER.200212T1324Z.200212T2115Z.200213T0450Z.NO/ 934 AM CST Thu Feb 13 2020 The Flood Warning is cancelled for The Elm Fork Trinity River Near Carrollton. * At 0915 AM Thursday the stage was 6.75 feet. * Flood stage is 8 feet. * Fell below flood stage at 11 PM Wednesday. * Forecast...The river will continue to fall to near 6 feet by Friday morning. $$ TXC085-140315- /O.EXT.KFWD.FL.W.0021.000000T0000Z-200214T0315Z/ /MCKT2.1.ER.200213T0150Z.200213T1045Z.200213T1515Z.NO/ 934 AM CST Thu Feb 13 2020 The Flood Warning continues for The East Fork Trinity River At McKinney. * At 0830 AM Thursday the stage was 16.11 feet. * Flood stage is 16 feet. * Minor flooding is occurring and is forecast to end Thursday morning. * Forecast...The river has crested and will continue to recede and fall below flood stage by Thursday morning. * At 16 feet, Minor out of bank flooding will begin along the river. && LAT...LON 3325 9654 3316 9649 3315 9661 3323 9667 $$
447
WGUS84 KFWD 132019
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
219 PM CST Thu Feb 13 2020
...The Flood Warning is cancelled for the following areas in Texas...
East Fork Trinity River At McKinney Affecting Collin County
...The Flood Warning continues for the following areas in Texas...
Chambers Creek Near Rice Affecting Navarro County
Trinity River At Dallas Affecting Dallas County
Trinity River At Trinidad Affecting Henderson and Navarro Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC085-132049-
/O.CAN.KFWD.FL.W.0021.000000T0000Z-200214T0315Z/
/MCKT2.1.ER.200213T0150Z.200213T1045Z.200213T1515Z.NO/
219 PM CST Thu Feb 13 2020
The Flood Warning is cancelled for
The East Fork Trinity River At McKinney.
* At 0130 PM Thursday the stage was 14.56 feet.
* Flood stage is 16 feet.
* The river fell below flood stage around 9 AM Thursday.
* Forecast...The river will continue to fall to near 7 feet by
Friday morning.
$$
TXC349-140819-
/O.EXT.KFWD.FL.W.0018.000000T0000Z-200214T2234Z/
/RCET2.2.ER.200212T1737Z.200213T1230Z.200214T1034Z.NO/
219 PM CST Thu Feb 13 2020
The Flood Warning continues for
The Chambers Creek Near Rice.
* At 0200 PM Thursday the stage was 27.46 feet.
* Flood stage is 24 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river has crested and will continue to recede and
fall below flood stage Friday morning.
* At 27 feet, Moderate out of bank flooding will occur along the
creek. A few rural roads will be flooded. Minor lowland flooding is
expected for farms and ranches downstream.
&&
LAT...LON 3227 9656 3218 9638 3212 9648 3217 9663
$$
TXC113-140819-
/O.EXT.KFWD.FL.W.0013.000000T0000Z-200214T1640Z/
/DALT2.1.ER.200212T1447Z.200213T1015Z.200214T0440Z.NO/
219 PM CST Thu Feb 13 2020
The Flood Warning continues for
The Trinity River At Dallas.
* At 0200 PM Thursday the stage was 33.36 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to recede and
fall below flood stage tonight.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$
TXC213-349-140819-
/O.EXT.KFWD.FL.W.0019.000000T0000Z-200217T1520Z/
/TDDT2.1.ER.200213T1622Z.200216T0000Z.200217T0320Z.NO/
219 PM CST Thu Feb 13 2020
The Flood Warning continues for
The Trinity River At Trinidad.
* At 0200 PM Thursday the stage was 33.36 feet.
* Flood stage is 33 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 37 feet
by Saturday evening. The river should fall below flood stage Sunday
night.
* At 37 feet, Minor flooding to woodlands and low land areas will
occur on the right bank of the river.
&&
LAT...LON 3223 9613 3207 9600 3206 9613 3219 9626
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Feb 12, 3:32 PM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Feb 12, 3:32 PM CST, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 332 PM CST Wed Feb 12 2020 .SHORT TERM... /Issued 1239 PM CST Wed Feb 12 2020/ /This afternoon through Thursday/ The batch of moderate to heavy rain that impacted most of North and Central Texas continues to shift eastward into the Piney Woods early this afternoon. In it's wake, remnant ascent through the column---which continues to slowly dry from the top down---has resulted in pockets of drizzle or very light rain. This is occurring near and north of I-20/along the I-35 corridors. This light precipitation shift eastward through the day and I've added a mention of patchy drizzle/light rain across this area. Daytime highs will likely remain in the 40s, though a late day warm up will be possible for locales west of I-35 where a few hours of sun this afternoon are expected. Tonight, we'll see colder conditions as a cold front dives southward through most of North and Central Texas. I cannot rule out a brief risk for patchy fog, but at this time, it's likely that the front will pass through most of the region before widespread fog can develop. Overnight lows for most locations will fall below the "freezing" mark with some locales across the Brazos Valley likely remaining in the mid 30s. Thursday will be a cool day as north winds/strong CAA coupled with widespread cloud cover keep temperatures well below normal for this time of year. Highs will likely struggle to get above 45 degrees for some areas across North Texas. Central Texas may be a little warmer, but highs here may not top 50 degrees. If cloud cover is thinner than currently anticipated, there's a chance that daytime heating may offset some CAA and current forecast high temperatures will need to be increased. Bain && .LONG TERM... /NEW/ /Thursday Night through Tuesday/ Thursday night will be the coldest night of the week with a widespread freeze expected. Overnight low temperatures will range from the low 20s in the northwest to low 30s in the southeast with almost all locations reaching sub-freezing temperatures. Friday will be our first full day of sunshine since the rain began earlier this week. Temperatures will remain chilly throughout the day, but with the return of southerly winds Friday afternoon, warmer temperatures are on the horizon. Saturday will be about 10 degrees warmer than Friday with a few high clouds streaming across the region. Cloud cover will increase on Sunday, marking the beginning of what will be a very cloudy week. A surface low is expected to form off the lee side of the Rockies on Sunday and will track to the southeast during the day Monday, bringing our next strong cold front through the region Monday night and into Tuesday. Monday is expected to be the warmest day of the forecast period with highs in the low to mid 70s. Some precipitation along the front will be possible on Tuesday where moisture and lift align the most favorably. Abundant moisture is expected to return on Wednesday and with WAA above the shallow cold air, another overrunning situation is expected, similar to the one we experienced this week. After the previous soaking rains, we'll continue to monitor the flood potential for the next round of prolonged rain next week. Temperatures will remain in the 40s and 50s towards the middle of next week. Barnes && .AVIATION... /Issued 1239 PM CST Wed Feb 12 2020/ /18Z TAF Cycle/ Concerns---Ceiling and visibility trends. FROPA Thursday AM. IFR cigs will continue this afternoon at most TAF sites with a low potential for intermittent LIFR cigs. Confidence is high in IFR persisting through at least mid-afternoon. Pockets of -DZ can be expected at Metroplex TAFs as ascent continues to overspread the region. -DZ will reduce vsby down into the MVFR category at times. The relatively shallow nature of the moisture should preclude widespread +RA. By late this afternoon/evening, I expect that a sufficient amount of dry air should have overspread the area such that VFR cigs prevail through a good portion of the overnight period. There's a low potential that some BR could settle in during the pre-dawn hours on Thursday, but the passage of a cold front should curtail this potential. West winds this afternoon/evening will become northerly between 10-12 UTC Thursday at the Metroplex and closer to 13 UTC at Waco. A band of post-frontal MVFR stratus around 015 FT AGL is anticipated and will impact all TAF sites through at least 18 UTC Thursday. VFR should return Thursday afternoon. Bain && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 32 42 28 51 39 / 10 0 0 0 0 Waco 32 45 28 53 36 / 10 0 0 0 0 Paris 31 42 26 48 34 / 10 0 0 0 0 Denton 30 42 26 50 38 / 10 0 0 0 0 McKinney 32 42 27 50 36 / 10 0 0 0 0 Dallas 32 43 28 51 39 / 10 0 0 0 0 Terrell 33 43 28 51 36 / 10 0 0 0 0 Corsicana 37 45 30 52 36 / 10 0 0 0 0 Temple 36 47 29 53 37 / 10 0 0 0 0 Mineral Wells 31 42 24 51 36 / 10 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 18/24
Hazardous weather outlook, Feb 12, 3:39 PM CST, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 339 PM CST Wed Feb 12 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 339 PM CST Wed Feb 12 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Rain chances with possible thunderstorms will return late this weekend and continue into next week. Severe weather is not anticipated, but the additional rainfall could reaggravate flooding issues. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
River Flood Warnings in Texas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.